|PEP started & stopped & resumed
Nov 15, 2010
After a night of drinking and lowered judgment, I had unprotected anal sex as the insertive top with a total stranger. Of course, I don't know the other guy's HIV status. A doctor buddy gave me Combivir at MY request, although the doc didn't think a PEP regimen was necessarily warranted in my case. I started taking Combivir 30 hours after my sexual encounter, took it for 2 days, then stopped on the third day because of the side effects, then resumed again on day 4 (as I write this). Did I just totally botch up the PEP regimen by stopping and resuming, and does it make sense for me to stay on? For background, I'm GWM, 40 y.o. in a medium-sized midwest city, and had a one-time genital herpes outbreak 6 years ago. After a year of being on Valtrex, I have not had any visible outbreaks since then. BTW, this site & your advice are invaluable...
| Response from Dr. Frascino
No you didn't totally botch up your PEP regimen, but I don't think your doctor buddy did you any favors by prescribing PEP if he didn't feel it was warranted and if he didn't arrange for you to have follow-up with an HIV specialist while on the 28-day course.
My advice is that you seek out an HIV specialist. He will review your HIV-acquisition risk history in great detail and then advise whether you should continue treatment. You can read much more about PEP in the archives of this forum. Have a look.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.